MAUDE Adverse Event Report: BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument fractured at the tip during an extraction procedure approximately five weeks ago.It was reported that there was no patient injury and the surgical delay was less than five minutes while the fractured piece was retrieved.The procedure was completed with another elevator.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The elevator was returned for investigation.The elevator was visually evaluated and found to show signs of use, with some minor scratching on the handle and a fractured tip.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to excessive force being applied, beyond what the instrument was designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
ELEVATOR #77R
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8598843
Report Number0001032347-2019-00273
Device Sequence Number14026693
Product Code EMJ
UDI-Device Identifier00841036028657
UDI-Public00841036028657
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0313
Device Lot Number120417K17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1